MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA DILATATION CATHETER
Model Number 426-3022X
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported that the pta dilation catheter allegedly could not pass the long and heavy stenosis anterior tibial artery (ata) lesion.Reportedly, immediately after the infrapopliteal percutaneous transluminal angioplasty (ip-pta), allegedly there was arterial perforation and excessive blood loss.Furthermore, the perforation was treated with a prolonged balloon tamponade.The current patient status is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: the production history for the device, lot number 50128521, released on the 08th of september 15, 54 acceptable devices were reviewed and no anomalies were identified.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.Investigation summary: the result of the investigation is unconfirmed for the reported failure to advance issue.There was no kink or tip damage noted on the device.A 0.014" guidewire successfully passed through the device without issue.The definitive root cause for the reported failure to advance issue could not be determined based upon available information.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.It is possible that patient factors (long and heavy stenosis ata lesion) was the contributory factor in the reported event.It is unknown whether handling or procedural techniques contributed to the reported event.Labeling review: the ifu for the sleek otw product was reviewed and contains the following information relevant to the reported event: description: the sleek® otw percutaneous transluminal angioplasty (pta) peripheral catheter family are a non-reusable coaxial design catheter with a semicompliant balloon mounted on its distal tip.A 0.014¿ (0.356 mm) guidewire is recommended for use with the sleek® otw catheter.Warnings: to reduce the potential for vessel damage the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.Precautions: if resistance is felt upon removal, then the balloon, guidewire and the sheath/guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Adverse effects: vessel perforation.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the pta dilation catheter allegedly could not pass the long and heavy stenosis anterior tibial artery (ata) lesion.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: this supplemental emdr is being submitted to report additional information was provided.A new cir was provided stating the pta dilatation catheter could not pass the long & heavy stenosis ata lesion.The event was reassessed and determined to be not mdr reportable.Although, this event is no longer mdr reportable, an initial emdr and supplemental emdr were already submitted.Therefore, this supplemental report is being submitted to document the change in reportability.H10: g4.H11: b1, b2, b5, h3, h6(method, results, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key8433911
Report Number9616666-2019-00024
Device Sequence Number1019251
Product Code DQY
UDI-Device Identifier00801741133787
UDI-Public(01)00801741133787
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-3022X
Device Catalogue Number426-3022X
Device Lot Number50128521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer05/10/2019
06/24/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/21/2019
07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;